Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 14, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Nov 5, 2008, 9:13 AM CST for 7 counties in Kansas; 20 counties in Missouri. It took effect at Nov 5, 2008, 10:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 9:13 AM CST (15:13 UTC)
- In effect from
- Nov 5, 2008, 10:00 AM CST
- Expired
- Nov 5, 2008, 2:29 PM CST
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
All 27 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Nodaway County, MO, Platte County, MO, Ray County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 051513 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 913 AM CST WED NOV 5 2008 ...OCCASIONALLY STRONG GUSTY WINDS TODAY... KSZ025-057-060-102>105-MOZ001>004-011>014-020>022-028>030-037-038- 043-044-053-054-052300- /O.NEW.KEAX.WI.Y.0014.081105T1600Z-081105T2300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB- DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 913 AM CST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A SEASONABLY STRONG LOW PRESSURE SYSTEM TO THE WEST OF THE AREA HAS CAUSED WINDS TO INCREASE SUBSTANTIALLY ACROSS EASTERN KANSAS AND WESTERN MISSOURI THIS MORNING. FURTHER DEEPENING OF THIS SYSTEM DURING THE LATE MORNING AND AFTERNOON HOURS WILL CAUSE SUSTAINED SOUTHERLY WINDS TO INCREASE TO 25 TO 30 MPH...WITH OCCASIONAL GUSTS AT OR ABOVE 45 MPH. MOTORISTS...PARTICULARLY THOSE DRIVING HIGH PROFILE VEHICLES...TRAVELING ON EAST- WEST ORIENTED ROADWAYS...SUCH AS INTERSTATE 70 AND US HIGHWAY 36...SHOULD REMAIN ALERT TODAY FOR DANGEROUSLY GUSTY CROSS WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 21
1 follow-up statement
000 WWUS73 KEAX 052029 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 229 PM CST WED NOV 5 2008 KSZ025-057-060-102>105-MOZ001>004-011>014-020>022-028>030-037-038- 043-044-053-054-052130- /O.CAN.KEAX.WI.Y.0014.000000T0000Z-081105T2300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB- DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 229 PM CST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. WINDS THE REST OF THE AFTERNOON SHOULD REMAIN GUSTY FROM THE SOUTH IN THE 20 TO 25 MPH RANGE WITH SOME GUSTS TO AROUND 35 MPH. HOWEVER WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA LEVELS. $$ PC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Nov 5, 5:55 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 5, 5:55 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 555 AM CST WED NOV 5 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 500 AM CST WED NOV 5 2008/ MAIN CONCERNS CONTINUE TO REVOLVE AROUND THE UPCOMING STORM SYSTEM. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN WARM AIR ADVECTION ZONE ON 300-305K SURFACES. NAM DEPICTS THIS FAIRLY WELL. NAM ALSO HAS A BETTER HANDLE ON 65KT LOW LEVEL JET OVER CENTRAL KANSAS. HAVE THEREFORE LEANED MORE TOWARD THE NAM OF THE FIRST 24 HRS OR SO OF THE FORECAST. NAM INDICATES SCATTERED CONVECTION OVERNIGHT...WILL MOVE NORTH OF THE FORECAST AREA BY DAYBREAK...WITH CAP BUILDING IN THEREAFTER. CAP IS EXPECTED TO HOLD UNTIL EVENING...WHEN UPPER TROUGH APPROACHES AND COOLS THE MID-LEVELS. HOWEVER HAVE HELD ON TO SLIGHT/LOW CHANCE POPS ACROSS NORTHWEST CWA TO ACCOUNT FOR SECONDARY SURGE OF MOISTURE. CONSENSUS IS FOR DISCRETE SUPERCELLS TO FORM ALONG PRE-FRONTAL TROUGH OVER CENTRAL KANSAS. ANY CONVECTION SHOULD QUICKLY FORM A LINE WHICH WILL MOVE EAST-NORTHEAST INTO EASTERN KANSAS AND WESTERN MISSOURI BY MID EVENING. THE LINE WILL CONTINUE TO MOVE EAST WITH INDIVIDUAL CELLS MOVING NORTHEAST THROUGH THE NIGHT. AS FOR SEVERE POTENTIAL...EXPECT CAPE IN THE 500-1000 G/KG RANGE ACROSS WESTERN PORTIONS OF THE FORECAST AREA DURING THE EVENING. CAPE VALUES DECREASE DURING THE OVERNIGHT. SHEAR IS STILL FAIRLY STOUT WITH 0-1 KM SHEAR VALUES APPROACHING 40 KTS EXPECTED ACROSS WESTERN PORTIONS OF THE FORECAST AREA. STRONG DIFFLUENT FLOW ALOFT ALSO EXPECTED. THEREFORE SEVERE STORMS ARE CERTAINLY POSSIBLE. ACTIVITY SHOULD WEAKEN SOMEWHAT OVERNIGHT AS INSTABILITY LESSENS AND BEST DYNAMICS SHIFTS MORE NORTHWARD RATHER THAN EASTWARD. CONCERNING THE POSSIBLE NEED FOR A WIND ADVISORY FOR TODAY...850MB WINDS OF 50-55KTS ARE PROGGED TO MOVE OVER WESTERN PORTIONS OF THE FORECAST AREA THIS MORNING...AND AGAIN LATE THIS AFTERNOON INTO EARLY EVENING. 50KT 850MB WINDS ARE BORDERLINE FOR MEETING ADVISORY CRITERIA. WITH MOISTURE NOT BEING THAT EXTENSIVE...SHOULD SEE BREAKS IN THE CLOUD COVER THIS MORNING...WHICH WOULD HELP MIX DOWN THOSE WINDS. MORE CLOUD COVER IS EXPECTED BY THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL BE FROM THE SOUTH-SOUTHEAST...WHICH IS ALSO NOT FAVORABLE FOR MEETING ADVISORY CRITERIA. SO FOR NOW...HAVE DECIDED TO HOLD OFF. BUT WILL LIKELY MENTION THE HIGHER WINDS IN THE HAZARDOUS WEATHER OUTLOOK. WIND ADVISORY WILL NEED TO BE CONSIDERED AGAIN THURSDAY. NRR && .AVIATION... NOT MANY CHANGES MADE TO THE GOING TAF FORECAST THROUGH THE NEXT 24 HOURS. LLVL INVERSION IS WELL IN PLACE THIS MORNING...HOWEVER...H925 FLOW OF 40-50 KTS HAS BEEN CONFINED BELOW THE INVERSION LEVEL AND SUBSEQUENTLY ABLE TO MIX DOWN. MADE ONLY SLIGHT ADJUSTMENTS TO GOING WINDS AS TERMINALS NOW GUSTING TO 30-35 MPH. SCATTERED MID LEVEL CLOUDINESS HAS SPREAD ACROSS PORTIONS OF EASTERN KANSAS/WESTERN MISSOURI WITH WEAK LIFT ON THE 300-305 ISENTROPIC SFCS. MODEL BUFR SOUNDINGS INDICATING SCT CU DEVELOPING BY LATE MORNING/EARLY AFTERNOON. OTHERWISE...A DECENT AMOUNT OF CIRRUS SPREADING IN FROM THE WEST ATTM. LATEST THINKING CONCERNING CONVECTION BY LATER THIS EVENING HAS CHANGED LITTLE SINCE THE PREVIOUS FORECAST ISSUANCE AND THEREFORE LITTLE CHANGES MADE TO THIS TIME FRAME. OPERATIONAL FORECAST MODELS CONTINUING TO INDICATE THE POTENTIAL FOR ORGANIZED CONVECTION DEVELOPING ALONG THE FRONTAL BOUNDARY AS IT APPROACHES FROM EASTERN KANSAS. WITH A LARGELY SOUTH TO NORTH ORIENTED MID TO UPPER LEVEL FLOW EXPECTED AS THE FRONT APPROACHES THE TERMINALS...STORM SEEDING SEEMS LIKELY TO OCCUR. THIS COUPLED WITH THE MAGNITUDE OF LOW AND MID LEVEL FORCING...THE EVENTUAL EVOLUTION TO A SQUALL LINE SEEMS PLAUSIBLE. WHILE THE STORM MORPHOLOGY FORECAST 12-15 HOURS OUT IS STILL SOMEWHAT UNCERTAIN...THERE IS ENOUGH CONFIDENCE IN THE EVENTUAL CONVECTIVE MODE TO KEEP SQUALL LINE MENTION GOING. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Nov 5, 5:57 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 AM CST WED NOV 5 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 557 AM CST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY DEVELOP OVER CENTRAL KANSAS THIS AFTERNOON. THIS CONVECTION IS EXPECTED TO QUICKLY FORM INTO A LINE AS IT MOVES NORTHEAST INTO THE OUTLOOK AREA. INSTABILITY IS MARGINAL...HOWEVER SHEAR VALUES ARE FAVORABLE FOR STRONG TO SEVERE STORMS..AS THE LINE MOVES INTO EASTERN KANSAS AND WESTERN MISSOURI THIS EVENING. WHILE DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS..ISOLATED TORNADOES ARE NOT OUT OF THE QUESTION. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH AS THE STORMS PROGRESS TOWARD EASTERN MISSOURI. AHEAD OF THE COLD FRONT TODAY...SOUTHERLY WINDS WILL BE STRONG AT 20 TO 30 MPH AND GUSTS FROM 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR FRIDAY THERE WILL BE SOME POTENTIAL FOR PRECIPITATION TO WRAP INTO NORTHERN MISSOURI...AS THE STORM SYSTEM MOVES EAST INTO THE WESTERN GREAT LAKES. TEMPERATURES MAY BE COOL ENOUGH OVER NORTHERN MISSOURI TO SUPPORT SNOW SHOWERS...HOWEVER SURFACE TEMPERATURES WILL BE TOO WARM FOR ACCUMULATING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN EASTERN KANSAS AND THE WESTERN HALF OF MISSOURI. NRR
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.